ArticleBMC cancer2019
Fatal myositis and spontaneous haematoma induced by combined immune checkpoint inhibitor treatment in a patient with pancreatic adenocarcinoma.
Article in BMC cancer, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 9 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundImmune checkpoint inhibitors (ICIs) have achieved unprecedented success in cancer treatment over the past decade. The application of ICIs hasled to the discovery of various types of immune-related adverse events (irAEs). Here, we report a case of fatal myositis and spontaneous haematoma following concurrent treatment of nivolumab and ipilimumab for pancreatic adenocarcinoma. CASE PRESENTATION: A 71-year-old gentleman with pancreatic adenocarcinoma underwent the Whipple procedure in September 2014. The patient received 8 cycles of adjuvant chemotherapy with gemcitabineand achieved a complete responsein April 2015. Treatment with the PD-1 inhibitor nivolumab was started due to suspected tumour recurrence in November 2015. In August 2016, the CTLA-4 inhibitor ipilimumab was added to nivolumab for 2 cycles. Eight weeks after the last dose, the patient developed severe myositis complicated with spontaneous haematomain skeletalmuscle. Pathology of the skeletal muscle autopsy revealed lymphocytic infiltration. Intense immunosuppressive therapy, including high-dose corticosteroids and methotrexate, resulted in clinical success in the treatment of myositis. However, the patient died of cancer recurrence.
conclusionMyositis due to immunotherapy can be a fatal adverse event of ICIs, which requires close monitoring and cautious management.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.